MAUDE Adverse Event Report: MSD BARTLETT MFG CD HORIZON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MSD BARTLETT MFG CD HORIZON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number X1004003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with unknown indication involved in posterior spinal fusion.Levels implanted- t7-t9.It was reported that at intra-op, when adjusting the screw head, the tip of the reported product was broken.There were no broken fragments left in the patient's body.Product was used correctly according to the directions given in the ifu/labeling.Product broke when manipulating the orientation of screw head.Reported no strong force was applied.Product was not in direct contact with the patient.There was no delay in overall procedure time.
 
Additional Manufacturer Narrative
H3: device evaluated summary- visual and optical inspection confirmed the tip of the adjuster has broken at the laser weld.This type of damage is consistent with excessive force place on the tip during use.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
MDR Report Key11483624
Report Number1030489-2021-00343
Device Sequence Number14305868
Product Code LXH
UDI-Device Identifier00885074268934
UDI-Public00885074268934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX1004003
Device Catalogue NumberX1004003
Device Lot NumberMC05J002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1